Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 237, NWS Raleigh, NC

June 23, 2008Halifax County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 23, 2008, 9:21 PM EDT for Halifax County, North Carolina. It was in force for 24 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2008, 9:21 PM EDT (01:21 UTC)
Expired
Jun 23, 2008, 9:45 PM EDT
In force
24 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Halifax County, NC

The radar

The Norfolk radar (KAKQ), 87 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 9:29 PM EDTHAIL 14 Sse Rheasville, NCNICKEL TO QUARTER SIZE HAIL REPORTED BY LAW ENFORCEMENT... NEAR MILE MARKER 164 ON I-95.
Jun 23, 9:31 PM EDTHAIL 0.754 Se Rheasville, NCPENNY SIZE HAIL REPORTED ALONG NC HWY 903... NEAR I-95.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 1.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2008-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 93 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2008-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
93 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
856 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
-56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 240121
SVRRAH
NCC083-240145-
/O.NEW.KRAH.SV.W.0237.080624T0121Z-080624T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
921 PM EDT MON JUN 23 2008

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL HALIFAX COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 945 PM EDT

* AT 920 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES WEST OF HALIFAX...MOVING EAST AT 19
  MPH. PENNY SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH
  THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  HALIFAX...SOUTH WELDON...

A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.

LAT...LON 3642 7757 3640 7755 3634 7758 3632 7757
      3631 7751 3632 7745 3629 7742 3626 7741
      3623 7737 3619 7744 3620 7775 3648 7773
TIME...MOT...LOC 0121Z 262DEG 17KT 3633 7768

$$

MWS
3 follow-up statements
000 
WWUS52 KRAH 240132
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
930 PM EDT MON JUN 23 2008

NCC083-240145-
/O.CON.KRAH.SV.W.0237.000000T0000Z-080624T0145Z/
HALIFAX NC-
930 PM EDT MON JUN 23 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR CENTRAL HALIFAX COUNTY...

AT 928 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM.
THIS STORM WAS LOCATED NEAR HALIFAX...MOVING EAST AT 22 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... SOUTH WELDON AND 
WELDON.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. LAW ENFORCEMENT 
REPORTED QUARTER SIZED HAIL ON INTERSTATE 95 JUST EAST OF HALIFAX AT 
929 PM. HAIL UP TO TWO INCHES IN DIAMETER IS LIKELY WITH THIS STORM. 
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.

LAT...LON 3642 7757 3640 7755 3634 7758 3632 7757
      3631 7751 3632 7745 3629 7742 3626 7741
      3623 7737 3619 7744 3620 7775 3648 7773
TIME...MOT...LOC 0130Z 263DEG 19KT 3634 7766

$$

MWS
000 
WWUS52 KRAH 240138
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
936 PM EDT MON JUN 23 2008

NCC083-240145-
/O.CON.KRAH.SV.W.0237.000000T0000Z-080624T0145Z/
HALIFAX NC-
936 PM EDT MON JUN 23 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR CENTRAL HALIFAX COUNTY...

AT 928 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM.
THIS STORM WAS LOCATED 2 MILES NORTHWEST OF HALIFAX... OR 6 MILES 
SOUTH ROANOKE RAPIDS... MOVING EAST AT 22 MPH.

HAIL UP TO THE SIZE OF QUARTERS HAS BEEN REPORTED ON INTERSTATE 
95... JUST WEST OF HALIFAX. IF YOU ARE IN THE PATH OF THE 
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.

LAT...LON 3642 7757 3640 7755 3634 7758 3632 7757
      3631 7751 3632 7745 3629 7742 3626 7741
      3623 7737 3619 7744 3620 7775 3648 7773
TIME...MOT...LOC 0136Z 263DEG 19KT 3634 7762

$$

MWS
000 
WWUS52 KRAH 240147
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
945 PM EDT MON JUN 23 2008

NCC083-240155-
/O.EXP.KRAH.SV.W.0237.000000T0000Z-080624T0145Z/
HALIFAX NC-
945 PM EDT MON JUN 23 2008

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HALIFAX COUNTY EXPIRES
AT 945 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING 
WILL BE ALLOWED TO EXPIRE.

ANOTHER WEAKER THUNDERSTORM MAY PRODUCE OCCASIONAL CLOUD TO GROUND 
LIGHTNING... PEA SIZED HAIL... AND BRIEFLY HEAVY RAIN NEAR THE TOWN 
OF HALIFAX THROUGH 1000 PM. 

IF YOU EXPERIENCED SEVERE WEATHER SUCH AS LARGE HAIL OR DAMAGING
WINDS PLEASE PASS THE INFORMATION ALONG TO YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE.

LAT...LON 3642 7757 3640 7755 3634 7758 3632 7757
      3631 7751 3632 7745 3629 7742 3626 7741
      3623 7737 3619 7744 3620 7775 3648 7773
TIME...MOT...LOC 0138Z 258DEG 13KT 3635 7761

$$

MWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 7:30 PM EDT, 1 hour 51 minutes earlier.

Area forecast discussion, Jun 23, 7:30 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
730 PM EDT MON JUN 23 2008

.SYNOPSIS...

...SEVERE THUNDERSTORM WATCH WILL BE DISCONTINUED FOR CENTRAL NC AS
OF 730 PM...

A DEEP UPPER LEVEL TROUGH WILL APPROACH FROM THE WEST TONIGHT.
THE SURFACE COLD FRONT WILL MOVE EAST INTO CENTRAL NC LATE
TONIGHT. THIS FRONT WILL MOVE OFFSHORE TUESDAY MORNING... AS
SURFACE HIGH PRESSURE BUILDS IN FROM THE NORTHWEST. A DRY AND HOT
PERIOD IS EXPECTED MID TO LATE WEEK.
&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...

AS OF 730 PM MONDAY... THE THUNDERSTORMS WERE ON THE WANE OVER OUR
REGION. ONLY WIDELY SCATTERED SHOWERS/ISOLATED THUNDER CONTINUE NEAR
RDU AS OF 730 PM. WITH PLENTY OF CIRRUS BLOWOFF OVERHEAD... AND MANY
AREAS OF THE REGION NOW MORE STABLE WITH THE PASSAGE OF OUTFLOWS...
WE WILL GO AHEAD AND CANCEL THE CURRENT WATCH. LIMITED INSTABILITY
CONTINUES OVER AND NE OF RDU... WHERE SOME SCATTERED ACTIVITY MAY
CONTINUE FOR A FEW MORE HOURS.

THE ACTUAL COLD FRONT WAS STILL BACK OVER WVA. THE LINE OF
CONVECTION ASSOCIATE WITH THIS MAY THREATEN THE NW ZONES TOWARD 11
PM... BUT IT SHOULD REMAIN BELOW SEVERE LIMITS.
&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
AS OF 325 PM MONDAY...

L/W TROUGH LIFTS NE TUE. RISING MID/UPPER LEVEL HEIGHTS AND
ASSOCIATED SUBSIDENCE WILL DRY OUT AND STABILIZE ATMOSPHERE
TUESDAY-TUESDAY NIGHT. WESTERLY LOW LEVEL FLOW...ABUNDANT SUN AND
LOW LEVEL THICKNESSES IN THE 1410S SUGGEST MAX TEMPS IN THE UPPER
80S/AROUND 90.

FOR WED/THU...MID AND UPPER AIR PATTERN SIGNAL POTENTIAL FOR HOT
TEMPS ACROSS THE REGION. THE W-E ORIENTATION AND STRENGTH OF THE H7
AND H5 RIDGE AND THE POSITION OF THE 250MB ANTI CYCLONE NEAR OR WEST
OF THE REGION ARE STRONG INDICATORS FOR MUCH ABOVE NORMAL TEMPS.
FORTUNATELY...850MB TEMPS HOVER IN THE 16-18 DEG C RANGE WED...THEN
WARM TO NEAR 20 DEG C THU. BASED ON THIS AND THICKNESSES IN THE
1420S WED...AND 1430-1435 THU...WILL LEAN FORECAST MAX TEMPS TO
LOW/MID 90S WED....AND SOLIDLY IN THE MID 90S (POSSIBLY UPPER 90S)
THU. DEW POINTS EACH AFTERNOON UNDERNEATH RIDGE SHOULD LOWER INTO THE
50S WED AND NEAR 60 THU.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
AS OF 240 PM MONDAY...

LITTLE CHANGE FROM PREVIOUS FORECAST. SUBTROPICAL RIDGE OVER SE
U.S. WILL CAUSE HOT/MUGGY CONDITIONS ACROSS CENTRAL NC FRI INTO
SAT. EXPECT TO SEE A MODEST INCREASE IN AFTERNOON CONVECTION FRI
INTO SATURDAY AS SLY FLOW ON TH BACK SIDE OF THE BERMUDA HIGH
PULLS TROPICAL AIR MASS INTO THE REGION.

FRO SUN INTO MON...DETERMINISTIC MEDIUM RANGE MODEL GUIDANCE
CONTINUE TO SUGGEST SOME AMPLIFICATION OF L/W TROUGH OVER THE
EASTERN U.S. HOWEVER, THE EXPECTED TIMING DIFFERENCES AND DEGREE
AMPLIFICATION EXIST. WITH TROPICAL AIR MASS IN PLACE AND
POTENTIAL FOR LOWERING HEIGHTS OVER THE FORECAST AREA
SUNDAY...SHOULD SEE A BIT MORE COVERAGE OF AFTERNOON/EVENING
CONVECTION. WENT WITH CHANCE POPS FOR NOW AS THERE IS PLENTY OF
TIME TO FINE TUNE. MODEL SOLUTIONS PAINT DRIER AIR MASS OVERHEAD
MON AS L/W TROUGH EDGES EAST. THIS IS LIKELY PREMATURE WITH
POTENTIAL FOR MORE AFTERNOON CONVECTION. HOWEVER WE RE TALKING
BOUT DAY 7 SO WILL KEEP POPS AOB 20%.

MAX TEMPS WILL RETURN TO NEAR NORMAL VALUES BY SUN/MON DUE TO
PRESENCE OF TROUGH ALOFT. BEFORE THEN....MAX TEMPS WILL CONTINUE TO
AVERAGE SEVERAL DEGREES ABOVE NORMAL...ESPECIALLY FRIDAY.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...

AS OF 725 PM MONDAY...

SCATTERED CONVECTION TO ONLY AFFECT THE KRDU AREA THROUGH AROUND
01Z/THIS EVENING. OTHERWISE... IT APPEARS UNFAVORABLE FOR ADDITIONAL
CONVECTION. THE COLD FRONT TO THE NW (NOW PUSHING SE ACROSS WVA INTO
SW VA) WILL HAVE TO BE WATCHED. SOME OF THIS ACTIVITY MAY MAKE IT
INTO THE KINT/KGSO AREA AFTER 03Z/THIS EVENING. OTHERWISE... VFR
CONDITIONS NOW EXPECTED.

LOOKING AHEAD... THE SURFACE FRONT WILL MOVE OFFSHORE LATE
TONIGHT... WITH THE AXIS OF THE LONGWAVE UPPER TROUGH TO MOVE EAST
OF CENTRAL NC TUESDAY. SURFACE HIGH PRESSURE TO EXPAND OVER THE
EASTERN CONUS AND PROVIDE FOR MOSTLY CLEAR VFR CONDITIONS TUE
THROUGH THROUGH LATE WEEK. -BADGETT

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...BADGETT
NEAR TERM...BADGETT/WSS
SHORT TERM...WSS
LONG TERM...WSS
AVIATION...BADGETT
Hazardous weather outlook, Jun 23, 7:38 PM EDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
738 PM EDT MON JUN 23 2008

NCZ007>011-021>028-038>043-073>078-083>086-088-089-242345-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
738 PM EDT MON JUN 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 23, 6:25 PM EDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
625 PM EDT MON JUN 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND DMG     4 S BURLINGTON          36.02N 79.45W
06/23/2008                   ALAMANCE           NC   FIRE DEPT/RESCUE

            TREES DOWN ALONG HIGHWAY 49.

&&

ORROCK
Special weather statement, Jun 23, 6:41 PM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
641 PM EDT MON JUN 23 2008

NCZ008-025-232330-
DURHAM-GRANVILLE-
641 PM EDT MON JUN 23 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS GRANVILLE AND DURHAM
COUNTIES THROUGH 730 PM EDT...

AT 641 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 6 MILES
WEST OF DURHAM...OR ABOUT OVER CHAPEL HILL...MOVING EAST AT 30 MPH.

SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...DURHAM...BETHESDA...
GORMAN.

GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. STRONG
GUSTY WINDS OF UP TO 50 MPH WILL OCCUR BEFORE THE RAIN BEGINS FROM
THESE THUNDERSTORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE
TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN
FURNITURE AND AWNINGS COULD BE TOSSED AROUND.

DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES
OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY
FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

BSD
Local storm report, Jun 23, 7:00 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
700 PM EDT MON JUN 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND DMG     3 E ORANGE GROVE        35.98N 79.15W
06/23/2008                   ORANGE             NC   LAW ENFORCEMENT

            ONE TREE DOWN ACROSS DAIRYLAND ROAD... IN BETWEEN DODSONS
            CROSSROADS AND ROCKY RIDGE ROAD.

&&

BSD
Special weather statement, Jun 23, 7:15 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
715 PM EDT MON JUN 23 2008

NCZ041-240015-
WAKE-
715 PM EDT MON JUN 23 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHERN WAKE COUNTY
THROUGH 815 PM EDT...

AT 715 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 5 MILES
NORTHWEST OF CARPENTER...OR ABOUT 6 MILES SOUTH OF DURHAM...MOVING
EAST AT 33 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...MORRISVILLE...
MORRISVILLE...RDU INTERNATIONAL AIRPORT...RALEIGH...FALLS LAKE...
FALLS LAKE.

GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE
WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS
SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD
BE TOSSED AROUND.

JO
Special weather statement, Jun 23, 8:17 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
817 PM EDT MON JUN 23 2008

NCZ026-027-041-042-240115-
FRANKLIN-JOHNSTON-NASH-WAKE-
817 PM EDT MON JUN 23 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHERN
FRANKLIN...SOUTHERN NASH...EASTERN WAKE AND NORTHERN JOHNSTON
COUNTIES THROUGH 915 PM EDT...

AT 817 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM ROLESVILLE TO NEW HOPE TO LAKE WHEELER...OR ALONG
A LINE EXTENDING FROM 11 MILES NORTHEAST OF RALEIGH TO RALEIGH TO
CARY...MOVING EAST AT 27 MPH.

SOME LOCATIONS AFFECTED INCLUDE RALEIGH...WENDELL... PILOT...
EMIT... AND BAILEY.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

MWS
Special weather statement, Jun 23, 9:19 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
919 PM EDT MON JUN 23 2008

NCZ011-240145-
HALIFAX-
919 PM EDT MON JUN 23 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS HALIFAX COUNTY THROUGH 945
PM EDT...

AT 919 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
HALIFAX...MOVING EAST AT 27 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR HALIFAX AROUND 925 PM EDT.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

MWS

Nearby

Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.